In cases where people have overdosed on the active ingredient in Macrobid, vomiting was the only reported effect. However, the specific effects of an overdose will depend on how much was taken, whether it was taken with other substances, and other factors. Treatment options also vary; they include medications, dialysis, and supportive care. If you happen to overdose on Macrobid, seek immediate medical attention.
Interested in a Discount on Macrobid?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
Macrobid® (nitrofurantoin monohydrate/macrocrystalline) is a prescription antibiotic. It appears that an overdose with Macrobid is not particularly dangerous. However, the specific effects will vary, depending on a number of factors, including the Macrobid dosage and whether it was taken with any other medications or substances.
In cases of an overdose with nitrofurantoin (the active ingredient in Macrobid), only vomiting was reported as a possible effect. Of course, an overdose with Macrobid could cause any of the usual side effects that would be seen with normal doses.
The treatment for a Macrobid overdose will vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV), if necessary
- Careful monitoring of vital signs
- Other treatments based on the complications that occur.
Dialysis can be useful for removing Macrobid from the bloodstream, although this drastic measure is probably unnecessary in most cases.
It is important that you seek medical attention immediately if you believe that you may have taken too much Macrobid.